Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 29, NWS Miami, FL

April 19, 2009

NWS Miami, FL issued this red flag warning at Apr 19, 2009, 2:31 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2009, 2:31 PM EDT (18:31 UTC)
Expired
Apr 19, 2009, 7:00 PM EDT
In force
4 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 191831
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT SUN APR 19 2009

...RED FLAG WARNING IN EFFECT FROM 200 PM TODAY TO 7 PM EDT THIS
EVENING FOR GLADES AND HENDRY COUNTIES FOR RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR 4 HOURS OR MORE...

FLZ063-066-192300-
/O.NEW.KMFL.FW.W.0029.090419T1831Z-090419T2300Z/
GLADES-HENDRY-
231 PM EDT SUN APR 19 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

THE COMBINATION OF AFTERNOON TEMPERATURES NEAR THE MID 80S AND DEW
POINT TEMPERATURES NEAR 50 ACROSS PORTIONS OF GLADES AND HENDRY
COUNTIES WILL RESULT IN RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT
FOR FOUR OR MORE HOURS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

60
1 follow-up statement
000 
WWUS82 KMFL 192255
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EDT SUN APR 19 2009

...RELATIVE HUMIDITIES CONTINUE TO REBOUND ACROSS GLADES AND
HENDRY COUNTIES...

FLZ063-066-200000-
/O.EXP.KMFL.FW.W.0029.000000T0000Z-090419T2300Z/
GLADES-HENDRY-
655 PM EDT SUN APR 19 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES ACROSS THE WARNING ARE HAVE INCREASED TO NEAR
35 PERCENT THIS EVENING AS TEMPERATURES COOL AND MOISTURE
INCREASES SLIGHTLY FROM A WEST COAST SEA BREEZE. VALUES WILL
CONTINUE TO CLIMB ABOVE 35 PERCENT THIS EVENING AS TEMPERATURES
BEGIN TO COOL WITH THE ARRIVAL OF SUNSET.

$$

STRASSBERG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 19, 10:40 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 19, 10:40 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT SUN APR 19 2009

.UPDATE...
NO CHANGES WILL BE MADE TO THE CURRENT ZONE FORECAST OR COASTAL
WATERS FORECAST THIS MORNING...WITH ALL GRIDS APPEARING TO BE IN
GOOD SHAPE AT THIS TIME.

70/DD

&&

.AVIATION DISCUSSION... /ISSUED 737 AM EDT SUN APR 19 2009/

AVIATION...
DRY WEATHER WILL CONTINUE OVER SOUTH FLORIDA TAF SITES TODAY INTO
TONIGHT. THE WINDS WILL BE FROM THE EASTERLY DIRECTION AT 5 TO
10 KNOTS THIS MORNING...BEFORE INCREASING TO 15 KTS WITH GUSTS UP
TO AROUND 20 KTS THIS AFTERNOON. THE WIND SPEEDS WILL THEN
DECREASE AGAIN BACK TO 5 TO 10 KTS AFTER 23Z THIS EVENING. THERE
SHOULD ALSO BE A WEST COAST SEA BREEZE THIS AFTERNOON. SO FOR KAPF
WILL KEEP THE WIND DIRECTION SWINGING FROM A EASTERLY DIRECTION TO
A WESTERLY DIRECTION AT 19Z BEFORE GOING BACK TO A EASTERLY
DIRECTION AT 23Z. THE CEILING AND VIS WILL REMAIN IN THE VFR
CONDITIONS TODAY INTO THIS EVENING.

.PREV DISCUSSION... /ISSUED 308 AM EDT SUN APR 19 2009/

DISCUSSION...SHORT WV RIDGE OVER S FLA MOVES E INTO THE ATLC AND
GRADUALLY WEAKENS AS AN UPPER LOW IN THE CENTRAL GREAT PLAINS
MOVES INTO THE OH RIVER VALLEY. THE UPPER LOW WEAKENS AS WELL BUT
ANOTHER SHORT WAVE DIVES SOUTHWARD FROM CANADA MON...STRENGTHENING
THE UPPER LOW AROUND THE GREAT LAKES REGION WITH A DEEP LONG WAVE
TROUGH DEVE-LOPING OVER THE E U.S. IN RESPONSE TO A HUGE RIDGE
BUILDING OVER THE WESTERN U.S. BY MIDWEEK. THE GREAT LAKES LOW
MOVES NE TOWARD NEXT WEEKEND AS THE WESTERN UPPER RIDGE MOVES E.
AT THE SURFACE THE HIGH PRES IN THE ATLC CONTINUES TO MOVE
EASTWARD AND LOW LEVEL WINDS CONTINUE TO VEER SOUTHERLY GRADUALLY
INCREASING LOW LEVEL MOISTURE BUT SUBSIDENCE PERSISTS QUELLING
CONVECTION THOUGH A FEW SHOWERS MAY AFFECT THE E COAST TODAY AND
POSSIBLY FLA BAY AND THE SW COAST TONIGHT AS SURFACE WINDS BECOME
SW...BUT NOT ENOUGH TO PLACE IN THE ZONES AT THIS TIME. ON MON/MON
NIGHT...RRQ QUAD OF JET MOVING OVER THE SE U.S./N FLA BEGINS TO
ADD SOME LIFT/INSTABILITY AS MOISTURE CONTINUES TO INCREASE OVER S
FLA WITH A CHANCE OF THUNDER SPREADING FROM NW TO SE OVER THE
AREA. MODELS DIFFER IN TIMING SOMEWHAT WITH THE FRONTAL PASSAGE
THROUGH THE AREA. FRONT HAS SPED UP SOME WITH THE DEEPENING UPPER
TROUGH PROVIDING THE PUSH BUT THE NAM ABOUT 6 HOURS QUICKER MOVING
SYSTEM THROUGH S FLA. EXPECT FRONT THROUGH S FLA BY LATE MORNING
TUE WITH DECREASING SHOWERS ENDING. NEAR NORM MAX TEMPS TODAY
THOUGH A LITTLE WARMER MON AND TUE WITH SW FLOW BUT CLOUDS
MITIGATE MUCH ABOVE THAT. MIN GENERALLY ABOVE NORMS TONIGHT AND
MIN NIGHT.

EXTENDED PERIOD...WED THROUGH SAT...DRY AND A LITTLE COOLER WED
AND THU BUT AS HIGH PRES MOVES INTO THE ATLC FRI AND INTO THE
WEEKEND...MOISTURE ON THE PERSISTENT EASTERLY FLOW BEGINS TO
INCREASE AS DUE TEMPS. SOME SHOWER ACTIVITY EXPECTED NOCTURNALLY
ALONG THE E COAST FRI NIGHT WITH MINIMAL SHOWERS POSSIBLE CWA-WIDE
SAT AND ALONG THE E COAST AGAIN SAT NIGHT.

MARINE...DIMINISHING NE 2 TO 3 FOOT SWELL STILL AFFECTING MAINLY
PALM BEACH COAST. BUT COMBINED WITH SE WINDS NEAR 15 KTS...A
HIGH RISK OF RIP CURRENTS STILL AFFECT THE E COAST BEACHES. OTHER
THAN THAT...ATLC WATERS SEAS 3 TO 5 FT WITH WINDS AROUND 15 KTS.
LAKE WATERS AND GULF WATERS SE WINDS 10 TO 15 KTS. WINDS VEER AND
BECOME SW BY MON AHEAD OF COLD FRONT EXPECTED THROUGH S FLA LATE
TUE MORNING.

FIRE WEATHER...SOME MID 30S RH VALUES EXPECTED IN GLADES...HENDRY
AND COLLIER COUNTIES TODAY...AND THEN AGAIN WED AND THU BEHIND
THE NEXT FRONT. NO HIGHLIGHTS THOUGH EXPECTED THROUGH THE PERIOD
AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  70  84  67 / 0 -  20 40
FORT LAUDERDALE  81  71  83  69 / 0 -  20 40
MIAMI            82  70  83  68 / 0 -  20 40
NAPLES           84  67  82  67 / 0 10 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Apr 19, 3:23 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
323 AM EDT SUN APR 19 2009

FLZ063-066>075-168-172>174-200000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
323 AM EDT SUN APR 19 2009

...HIGH RISK OF DANGEROUS RIP CURRENTS EAST COAST BEACHES TODAY...
...CHANCE OF STORMS ALL AREAS MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG
THE LOCAL ATLANTIC BEACHES OF SOUTH FLORIDA TODAY...DUE TO THE
COMBINATION OF EASTERLY WINDS OF 15 TO 20 MPH AND A SMALL NORTHEAST
SWELL IN THE LOCAL ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA LATE MONDAY OR
EARLY TUESDAY WITH INCREASING MOISTURE AND INSTABILITY. THIS WILL
RESULT IN A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA
ON MONDAY. THE PRIMARY IMPACTS WITH THE THUNDERSTORMS WILL BE
LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY INTO TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:15 PM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach24 hr
Apr 19, 6:40 PM EDTSpecial Marine WarningMFL35 min

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.